Missouri, 2011Damaging Wind in Missouri, June 28, 2011
June 28, 2011 · NWS SGF · 1 event in 1 county or zone
A cluster of thunderstorms produced isolated wind damage across portions of central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms produced isolated wind damage across portions of central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 28, 2:23 AM CST, 22 minutes earlier.
Area forecast discussion, Jun 28, 2:23 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CDT TUE JUN 28 2011
.DISCUSSION...
/ISSUED 323 AM CDT TUE JUN 28 2011/
CURRENTLY...WEAK COLD FRONT HAS SETTLED JUST SOUTH OF THE MO/ARK
STATE LINE. LOW LEVEL FRONT AT 925/850MB LAGS THE SURFACE
FEATURE. CONVECTION FIRING IN THE LAST COUPLE OF HOURS TENDS TO BE
ALONG AND JUST NORTH OF THE 850MB FRONT...NESTLED IN AN AREA OF
HIGH THETA-E AIR AT 850MB AND THUS FAR RIDING THE 700MB THETA-E
RIDGE. LIFT HAS BEEN AIDED BY A SUBTLE SHORTWAVE SEEN NEAR THE
700MB LEVEL. THIS ACTIVITY HAS INSTABILITY TO WORK WITH AND GIVEN
AT LEAST WEAK LOW LEVEL CONVERGENCE...THIS NARROW BAND OF SHOWERS
AND STORMS SHOULD PERSIST AND EXPAND ACROSS SOUTHERN MISSOURI
THROUGH AT LEAST SUNRISE. AREAS ALONG AND SOUTH OF THE HIGHWAY 60
CORRIDOR WILL BE MOST PRONE TO SEEING THIS ACTIVITY.
GIVEN THAT THIS ACTIVITY IS DEVELOPING NORTH OF THE EFFECTIVE LOW
LEVEL BOUNDARY...AND SBCIN/MLCIN GREATER THAN 100 J/KG..WE EXPECT
STORMS TO REMAIN ELEVATED. THERE IS A RISK OF MARGINALLY SEVERE
HAIL WITH THE STRONGER STORMS...THOUGH WARM CLOUD DEPTHS EXCEEDING
15000 FEET WILL COMBAT HAIL CORES. PRECIPITABLE WATER VALUES
NEARING TWO INCHES WILL CERTAINLY SUPPORT LOCALLY HEAVY RAINFALL.
TODAY THROUGH WEDNESDAY...PROPAGATION VECTORS SUGGEST CONVECTION
SHOULD MOVE SOUTHEAST WITH TIME AROUND SUNRISE AND BEYOND. 700MB
SHORTWAVE SHOULD BE EXITING TO THE EAST BY MID MORNING AND WILL
KEEP HIGHER POPS FOR AREAS ALONG AND SOUTH OF HIGHWAY 60. SHOULD
CLEAR OUT BY THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL BE
SIMILAR TO YESTERDAY. STALLED BOUNDARY TO OUR SOUTH WILL BEGIN TO
SLOWLY EDGE NORTHWARD TONIGHT INTO WEDNESDAY. MODEST LOW LEVEL JET
WILL INTERACT WITH THE WARM FRONT TO SUPPORT AT LEAST SCATTERED
SHOWERS AND STORMS APPROACHING FROM THE SOUTHWEST AND WEST DURING
THE OVERNIGHT HOURS...LINGERING INTO EARLY WEDNESDAY. SHORT RANGE
MODELS SUGGEST MLCAPE INCREASING TO NEAR 2000 J/KG AND CANNOT RULE
OUT A FEW HAILERS.
WEDNESDAY NIGHT AND THURSDAY...WARM FRONT LOOKS TO MOVE NORTH OF
THE AREA DURING THIS TIME FRAME WITH UPPER LEVEL RIDGING
EXPANDING ACROSS THE MIDWEST. 850MB TEMPERATURES WILL WARM INTO
THE MID 20S C BY THURSDAY AFTERNOON...THIS CORRELATES WELL TO HIGH
TEMPERATURES WARMING WELL INTO THE 90S. WITH SFC DEWPOINTS IN THE
UPPER 60S/LOWER 70S...HEAT INDEX VALUES WILL JUMP TO AROUND 105
DEGREES FOR MUCH OF THE AREA...ONLY EXCEPTION BEING SOUTH CENTRAL
MO...WHERE READINGS CLOSER TO 100 ARE EXPECTED.
FRIDAY AND BEYOND...HOT. MEDIUM RANGE MODELS IN GOOD AGREEMENT IN
BUILDING THE UPPER LEVEL RIDGE ACROSS THE REGION. WAVE FIVE
CHARTS SUGGEST THIS RIDGE SHOULD REMAIN LOCKED IN PLACE THROUGH
AT LEAST THE WEEKEND. THERE ARE INDICATIONS OF THE UPPER RIDGE
RETROGRESSING TO THE WEST NEXT WEEK...OPENING THE DOOR TO THE
POTENTIAL FOR NORTHWEST FLOW AND A BREAK TO THE HEAT...BUT
CONFIDENCE AT THIS POINT IS NOT HIGH. 850MB TEMPERATURES IN THE
LOW/MID 20S CORRELATE WELL TO HIGHS CONSISTENTLY IN THE MID 90S.
GIVEN THE RECENT DRY SPELL ACROSS EXTREME SOUTHEAST KANSAS AND
MUCH OF SOUTHWEST MISSOURI...UPPER 90S ARE PLAUSIBLE. BIGGEST
CHALLENGE WILL BE FORECASTING SURFACE DEWPOINTS. THERE ARE
INDICATIONS FROM THE ECMWF OF POSSIBLY MIXING DRIER AIR INTO THE
REGION...PARTICULARLY ACROSS THE WESTERN HALF OF THE CWA. FOR NOW
HAVE KEPT AFTERNOON DEWPOINTS IN THE UPPER 60S...GIVE OR TAKE A
DEGREE. THIS RESULTS IN AFTERNOON HEAT INDEX VALUES CONSISTENTLY
BETWEEN 100 AND 105 DEGREES. WILL CONTINUE TO MONITOR TRENDS AS
HEAT HEADLINES ARE POSSIBLE.
GAGAN
&&
.AVIATION...
/ISSUED 1205 AM CDT TUE JUN 28 2011/
A WEAK COLD FRONT HAD PUSHED SOUTH OF THE TERMINAL SITES LATE
MONDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT BUT
COVERAGE IS EXPECTED TO BE LIMITED. OTHERWISE VFR CEILINGS CAN BE
EXPECTED. AREAS OF MVFR CEILINGS AND PATCHY LIGHT FOG WILL BE
POSSIBLE TOWARD MORNING. EXPECT VFR CONDITIONS TO PREVAIL FROM
LATE MORNING TUESDAY INTO TUESDAY NIGHT.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 28, 12:47 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 AM CDT TUE JUN 28 2011
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
147 AM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
LIMITED FLOODING RISK.
DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT INTO
THE PREDAWN HOURS FROM EXTREME SOUTHEAST KANSAS INTO FAR SOUTHERN
MISSOURI. THESE STORMS WILL IMPACT AREAS MAINLY SOUTH OF A LINE
FROM PITTSBURG KANSAS TO SALEM MISSOURI. THESE STORMS MAY CONGEAL
INTO A LARGE CLUSTER AS THEY SPREAD EAST. WHILE THE RISK OF SEVERE
WEATHER IS LIMITED...ANY SEVERE STORM THAT DEVELOPS WILL BE
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60
MPH. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS...AND
LOCALIZED FLOODING WILL BE POSSIBLE WHERE STORMS TRAIN OVER THE
SAME AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW THUNDERSTORMS WILL BE POSSIBLE SOUTH OF U.S. 60 ON TUESDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED. A FEW THUNDERSTORMS
WILL ALSO BE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING
OVER FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS. NO SEVERE
WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME.
ON WEDNESDAY THROUGH SATURDAY...TEMPERATURES WILL WARM INTO THE
MID 90S TO AROUND 100 DEGREES ACROSS THE REGION. HEAT INDICES
ABOVE 100 DEGREES WILL BE COMMON ON AN AFTERNOON BASIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT DUE TO THE ISOLATED
NATURE OF ANY SEVERE WEATHER THAT DEVELOPS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Special weather statement, Jun 28, 12:32 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT TUE JUN 28 2011
KSZ097-101-MOZ077-088-280715-
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-
132 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE...
NORTHWESTERN JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON
COUNTIES UNTIL 215 AM CDT...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHEROKEE...MOVING EAST AT 20 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PITTSBURG BY 140 AM CDT.
OPOLIS BY 155 AM CDT.
ASBURY BY 200 AM CDT.
NASHVILLE BY 215 AM CDT.
LAT...LON 3742 9448 3723 9449 3731 9483 3741 9483
TIME...MOT...LOC 0633Z 280DEG 18KT 3735 9475
GRIFFIN
Special weather statement, Jun 28, 1:23 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT TUE JUN 28 2011
MOZ077-088-089-280800-
BARTON MO-JASPER MO-DADE MO-
223 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
SOUTHEASTERN BARTON AND WESTERN DADE COUNTIES UNTIL 300 AM CDT...
AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF KENOMA...OR 8 MILES SOUTHEAST OF
LAMAR. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
KENOMA...BOSTON...6 MILES WEST OF GOLDEN CITY AND 8 MILES SOUTHEAST
OF LAMAR BY 300 AM CDT.
LAT...LON 3752 9442 3751 9391 3729 9391 3729 9406
3732 9443
TIME...MOT...LOC 0723Z 180DEG 0KT 3739 9421
GRIFFINSpecial weather statement, Jun 28, 1:42 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 AM CDT TUE JUN 28 2011
MOZ090-091-280830-
GREENE MO-WEBSTER MO-
242 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE AND WEBSTER
COUNTIES UNTIL 330 AM CDT...
AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTHEASTERN SPRINGFIELD...OR 8 MILES WEST
OF STRAFFORD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
TURNERS AND 7 MILES SOUTH OF BASSVILLE BY 300 AM CDT.
STRAFFORD BY 305 AM CDT.
8 MILES NORTH OF ROGERSVILLE BY 320 AM CDT.
NORTHVIEW BY 325 AM CDT.
6 MILES NORTH OF FORDLAND...8 MILES NORTHWEST OF DIGGINS AND 8
MILES SOUTHWEST OF MARSHFIELD BY 330 AM CDT.
INTERSTATE 44 BETWEEN MILE MARKERS 70 AND 102 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3743 9276 3707 9277 3713 9343 3734 9342
TIME...MOT...LOC 0742Z 274DEG 16KT 3725 9324
Special weather statement, Jun 28, 2:04 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CDT TUE JUN 28 2011
MOZ093-094-102-280830-
BARRY MO-NEWTON MO-LAWRENCE MO-
304 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 330 AM
CDT...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RITCHEY...OR 13 MILES NORTHEAST OF NEOSHO...
MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WENTWORTH BY 315 AM CDT.
PIERCE CITY BY 330 AM CDT.
LAT...LON 3704 9391 3685 9395 3690 9427 3705 9424
TIME...MOT...LOC 0804Z 282DEG 16KT 3697 9414
GRIFFIN
Special weather statement, Jun 28, 2:11 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT TUE JUN 28 2011
MOZ089-094-280900-
DADE MO-LAWRENCE MO-
311 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
SOUTHERN DADE COUNTIES UNTIL 400 AM CDT...
AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PENNSBORO...OR 8 MILES SOUTH OF
GREENFIELD...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
EVERTON BY 335 AM CDT.
6 MILES NORTH OF HALLTOWN BY 355 AM CDT.
LAT...LON 3725 9401 3743 9395 3739 9362 3728 9361
3716 9363
TIME...MOT...LOC 0811Z 278DEG 15KT 3730 9385
GRIFFINThunderstorm Wind, Wright
- When
- June 28, 2:45 AM CST
- Where
- Wright County, 0.55 mi E of Hartville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.250, -92.510
A few trees were reported down near the town of Hartville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 28, 20111 death · $1.6 million · 1.75 in hail · 26 events
- Hail and Damaging Winds in Arkansas, June 28 to 30, 2011$248,000 · 1.75 in hail · 29 events
- Flooding in Wyoming, June 28 to 30, 2011$570,000 · 4 events
- Damaging Winds in Colorado, June 28, 2011$505,000 · 73 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 28, 2011$175,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in West Virginia, June 28, 2011$500,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Tennessee, June 28, 2011$70,000 · 52 kt wind · 19 events
- Hail and Damaging Winds in Virginia, June 28, 2011$39,000 · 1 in hail · 27 events
- Hail and Damaging Winds in South Carolina, June 28, 20115 injured · 1 in hail · 13 events
- Hail and Damaging Winds in New York, June 28, 2011$60,000 · 52 kt wind · 15 events
- Damaging Wind in Colorado, June 28, 2011$100,000 · 74 kt wind · 1 event
- Flash Flooding and Hail in Alabama, June 28, 2011$22,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306977.